Alert archive / Florida / Red Flag Warnings in 2006

Red Flag Warning 48, NWS Miami, FL

May 18, 2006Broward County, Miami-Dade County, Palm Beach County, Florida

NWS Miami, FL issued this red flag warning at May 18, 2006, 5:23 AM EDT for Broward County, Miami-Dade County, Palm Beach County, Florida. It took effect at May 18, 2006, 2:00 PM EDT. It was in force for 5 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
May 18, 2006, 5:23 AM EDT (09:23 UTC)
In effect from
May 18, 2006, 2:00 PM EDT
Expired
May 18, 2006, 7:00 PM EDT
In force
5 hr
Issued by
NWS Miami, FL

Counties Broward County, FL, Miami-Dade County, FL, Palm Beach County, FL

The radar

The Miami radar (KAMX), 59 km from the middle of the area, began a volume at 09:28 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Miami, FL (KMFL), launched 00:00Z, 9.4 hours before the alert went out and 39 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Miami, FL at 00:00Z on 2006-05-18Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 82 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Miami, FL at 00:00Z on 2006-05-18The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -36 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
82 J/kg
Mixed-layer CIN
-10 J/kg
Mixed-layer LCL
1138 m above ground
0-6 km bulk shear
44 kt
0-1 km storm-relative helicity
-36 m²/s²
0-3 km storm-relative helicity
102 m²/s²
Significant tornado parameter
-0.0
Supercell composite
-0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS82 KMFL 180923
RFWMFL

RED FLAG WARNING
NATIONAL WEATHER SERVICE MIAMI FL
523 AM EDT THU MAY 18 2006

FLZ075-181030-
/O.CAN.KMFL.FW.A.0032.060518T1600Z-060518T2300Z/
MAINLAND MONROE-
523 AM EDT THU MAY 18 2006

...FIRE WEATHER WATCH IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN MIAMI HAS CANCELLED THE FIRE
WEATHER WATCH. 

A WESTERLY LOW LEVEL WIND FLOW WILL ADVECT LOW LEVEL MOISTURE FROM
THE GULF OF MEXICO HELPING TO KEEP MEAN RELATIVE HUMIDITY ABOVE
CRITICAL VALUES THIS AFTERNOON.

$$

FLZ063-066-067-070-071-181730-
/O.UPG.KMFL.FW.A.0032.060518T1600Z-060518T2300Z/
/O.NEW.KMFL.FW.W.0048.060518T1800Z-060518T2300Z/
/O.NEW.KMFL.FW.A.0033.060519T1700Z-060520T0000Z/
GLADES-HENDRY-PALM BEACH WESTERN-EASTERN COLLIER-WESTERN BROWARD-
523 AM EDT THU MAY 18 2006

...RED FLAG WARNING IN EFFECT FROM 2 PM THIS AFTERNOON TO 7 PM
EDT THIS EVENING...
...FIRE WEATHER WATCH IN EFFECT FROM FRIDAY AFTERNOON THROUGH
FRIDAY EVENING...

THE NATIONAL WEATHER SERVICE IN MIAMI HAS ISSUED A RED FLAG
WARNING...WHICH IS IN EFFECT FROM 2 PM THIS AFTERNOON TO 7 PM EDT
THIS EVENING. A FIRE WEATHER WATCH HAS ALSO BEEN ISSUED. THIS
FIRE WEATHER WATCH IS IN EFFECT FROM FRIDAY AFTERNOON THROUGH
FRIDAY EVENING. THE FIRE WEATHER WATCH IS NO LONGER IN EFFECT. 

CLEAR SKIES AND PLENTY OF SUNSHINE TODAY WILL RESULT IN 
CONVECTIVE CURRENTS THAT WILL...IN TURN...MIX DRY AIR ALOFT DOWN TO THE
SURFACE. THIS WILL RESULT IN MEAN RELATIVE HUMIDITY VALUES FALLING BELOW
35 PERCENT FRO MORE THAN FOUR HOURS THIS AFTERNOON OVER MOST OF THE 
INTERIOR SECTIONS OF SOUTH FLORIDA. 

DRY CONDITIONS ARE EXPECTED AGAIN OVER NORTHERN INTERIOR SECTIONS ON 
FRIDAY...THEREFORE A FIRE WEATHER WATCH HAS BEEN ISSUED FOR GLADES...HENDRY
...WESTERN PALM BEACH...AND WESTERN BROWARD.

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS... LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CREATE EXPLOSIVE FIRE GROWTH POTENTIAL.

A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE
RED FLAG WARNINGS.

$$

FLZ073-181730-
/O.UPG.KMFL.FW.A.0032.060518T1600Z-060518T2300Z/
/O.NEW.KMFL.FW.W.0048.060518T1800Z-060518T2300Z/
WESTERN DADE-
523 AM EDT THU MAY 18 2006

...RED FLAG WARNING IN EFFECT FROM 2 PM THIS AFTERNOON TO 7 PM
EDT THIS EVENING...

THE NATIONAL WEATHER SERVICE IN MIAMI HAS ISSUED A RED FLAG
WARNING...WHICH IS IN EFFECT FROM 2 PM THIS AFTERNOON TO 7 PM EDT
THIS EVENING. THE FIRE WEATHER WATCH IS NO LONGER IN EFFECT. 

CLEAR SKIES AND PLENTY OF SUNSHINE TODAY WILL RESULT IN 
CONVECTIVE CURRENTS THAT WILL...IN TURN...MIX DRY AIR ALOFT DOWN TO THE
SURFACE. THIS WILL RESULT IN MEAN RELATIVE HUMIDITY VALUES FALLING BELOW
35 PERCENT FRO MORE THAN FOUR HOURS THIS AFTERNOON.

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS... LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CREATE EXPLOSIVE FIRE GROWTH POTENTIAL.

$$

FLZ068-072-074-181730-
/O.NEW.KMFL.FW.W.0048.060518T1800Z-060518T2300Z/
PALM BEACH EASTERN-BROWARD METROPOLITAN-DADE METROPOLITAN-
523 AM EDT THU MAY 18 2006

...RED FLAG WARNING IN EFFECT FROM 2 PM THIS AFTERNOON TO 7 PM
EDT THIS EVENING...

THE NATIONAL WEATHER SERVICE IN MIAMI HAS ISSUED A RED FLAG
WARNING...WHICH IS IN EFFECT FROM 2 PM THIS AFTERNOON TO 7 PM EDT
THIS EVENING. 

CLEAR SKIES AND PLENTY OF SUNSHINE TODAY WILL RESULT IN 
CONVECTIVE CURRENTS THAT WILL...IN TURN...MIX DRY AIR ALOFT DOWN TO THE
SURFACE. THIS WILL RESULT IN MEAN RELATIVE HUMIDITY VALUES FALLING BELOW
35 PERCENT FRO MORE THAN FOUR HOURS THIS AFTERNOON OVER INLAND
SECTIONS OF PALM BEACH...BROWARD AND MIAMI-DADE COUNTIES. THE EAST
COAST SEA BREEZE WILL PREVENT THE RELATIVE HUMIDITY FROM FALLING
BELOW CRITICAL VALUES BY INCREASING THE DEWPOINTS ACROSS COASTAL
SECTIONS THIS AFTERNOON.

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS... LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CREATE EXPLOSIVE FIRE GROWTH POTENTIAL.

$$
2 follow-up statements
000 
WWUS82 KMFL 181826
RFWMFL

RED FLAG WARNING
NATIONAL WEATHER SERVICE MIAMI FL
226 PM EDT THU MAY 18 2006

FLZ068-072>074-182300-
/O.EXA.KMFL.FW.A.0033.060519T1700Z-060520T0000Z/
/O.CON.KMFL.FW.W.0048.000000T0000Z-060518T2300Z/
PALM BEACH EASTERN-BROWARD METROPOLITAN-WESTERN DADE-
DADE METROPOLITAN-
226 PM EDT THU MAY 18 2006

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 7 PM EDT THIS
EVENING...
...FIRE WEATHER WATCH IN EFFECT FROM FRIDAY AFTERNOON THROUGH
FRIDAY EVENING...

THE NATIONAL WEATHER SERVICE IN MIAMI HAS ISSUED A FIRE WEATHER
WATCH...WHICH IS IN EFFECT FROM FRIDAY AFTERNOON THROUGH FRIDAY
EVENING. A RED FLAG WARNING REMAINS IN EFFECT UNTIL 7 PM EDT THIS
EVENING. 

NEARLY CLEAR SKIES AND PLENTY OF SUNSHINE THIS AFTERNOON WILL
RESULT IN CONVECTIVE CURRENTS THAT WILL...IN TURN...MIX DRY AIR
ALOFT DOWN TO THE SURFACE. THIS WILL RESULT IN MEAN RELATIVE
HUMIDITY VALUES FALLING BELOW 35 PERCENT FOR MORE THAN FOUR HOURS
THIS AFTERNOON OVER MOST OF THE INTERIOR SECTIONS OF SOUTH
FLORIDA.

DRY CONDITIONS ARE EXPECTED AGAIN OVER INTERIOR SECTIONS ON
FRIDAY...THEREFORE A FIRE WEATHER WATCH HAS BEEN ISSUED.

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS... LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES
WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL.

A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE
RED FLAG WARNINGS.

$$

FLZ063-066-067-070-071-182300-
/O.CON.KMFL.FW.W.0048.000000T0000Z-060518T2300Z/
/O.CON.KMFL.FW.A.0033.060519T1700Z-060520T0000Z/
GLADES-HENDRY-PALM BEACH WESTERN-EASTERN COLLIER-WESTERN BROWARD-
226 PM EDT THU MAY 18 2006

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 7 PM EDT THIS
EVENING...
...FIRE WEATHER WATCH REMAINS IN EFFECT FROM FRIDAY AFTERNOON
THROUGH FRIDAY EVENING...

A RED FLAG WARNING REMAINS IN EFFECT UNTIL 7 PM EDT THIS EVENING.
A FIRE WEATHER WATCH REMAINS IN EFFECT FROM FRIDAY AFTERNOON
THROUGH FRIDAY EVENING. 

NEARLY CLEAR SKIES AND PLENTY OF SUNSHINE THIS AFTERNOON WILL
RESULT IN CONVECTIVE CURRENTS THAT WILL...IN TURN...MIX DRY AIR
ALOFT DOWN TO THE SURFACE. THIS WILL RESULT IN MEAN RELATIVE
HUMIDITY VALUES FALLING BELOW 35 PERCENT FOR MORE THAN FOUR HOURS
THIS AFTERNOON OVER MOST OF THE INTERIOR SECTIONS OF SOUTH
FLORIDA.

DRY CONDITIONS ARE EXPECTED AGAIN OVER INTERIOR SECTIONS ON
FRIDAY...THEREFORE A FIRE WEATHER WATCH HAS BEEN ISSUED.

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS... LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES
WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL.

A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE
RED FLAG WARNINGS.

$$

FLZ069-075-190230-
/O.EXA.KMFL.FW.A.0033.060519T1700Z-060520T0000Z/
WESTERN COLLIER-MAINLAND MONROE-
226 PM EDT THU MAY 18 2006

...FIRE WEATHER WATCH IN EFFECT FROM FRIDAY AFTERNOON THROUGH
FRIDAY EVENING...

THE NATIONAL WEATHER SERVICE IN MIAMI HAS ISSUED A FIRE WEATHER
WATCH...WHICH IS IN EFFECT FROM FRIDAY AFTERNOON THROUGH FRIDAY
EVENING. 

DRY CONDITIONS ARE EXPECTED AGAIN OVER INTERIOR SECTIONS ON
FRIDAY...THEREFORE A FIRE WEATHER WATCH HAS BEEN ISSUED.

A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE
RED FLAG WARNINGS.

$$
000 
WWUS82 KMFL 182020
RFWMFL

RED FLAG WARNING
NATIONAL WEATHER SERVICE MIAMI FL
419 PM EDT THU MAY 18 2006

FLZ068-072>074-190430-
/O.CAN.KMFL.FW.W.0048.000000T0000Z-060518T2300Z/
/O.CON.KMFL.FW.A.0033.060519T1700Z-060520T0000Z/
PALM BEACH EASTERN-BROWARD METROPOLITAN-WESTERN DADE-
DADE METROPOLITAN-
419 PM EDT THU MAY 18 2006

...RED FLAG WARNING IS CANCELLED...
...FIRE WEATHER WATCH REMAINS IN EFFECT FROM FRIDAY AFTERNOON
THROUGH FRIDAY EVENING...

THE NATIONAL WEATHER SERVICE IN MIAMI HAS CANCELLED THE RED FLAG
WARNING. A FIRE WEATHER WATCH REMAINS IN EFFECT FROM FRIDAY
AFTERNOON THROUGH FRIDAY EVENING. 

CLEAR SKIES THIS AFTERNOON LEAD TO PLENTY OF SUNSHINE THAT 
LOWERED DEW POINTS...AND IN TURN...RELATIVE HUMIDITIES. BUT ONLY
1 OR 2 HOURS OF RELATIVE HUMIDITIES BELOW 35 PERCENT WERE RECORDED.
WITH MAXIMUM HEATING ALREADY ACHIEVED...RELATIVE HUMIDITIES WILL
BEGIN TO INCREASE.

DRY CONDITIONS ARE EXPECTED AGAIN OVER INTERIOR SECTIONS ON
FRIDAY...THEREFORE A FIRE WEATHER WATCH HAS BEEN ISSUED...BUT WILL
BE RE-EXAMINED LATER THIS EVENING.

A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE FORECAST TO OCCUR.

LISTEN FOR LATER FORECASTS AND POSSIBLE RED FLAG WARNINGS.

$$

FLZ063-066-067-070-071-182300-
/O.CON.KMFL.FW.W.0048.000000T0000Z-060518T2300Z/
/O.CON.KMFL.FW.A.0033.060519T1700Z-060520T0000Z/
GLADES-HENDRY-PALM BEACH WESTERN-EASTERN COLLIER-WESTERN BROWARD-
419 PM EDT THU MAY 18 2006

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 7 PM EDT THIS
EVENING...
...FIRE WEATHER WATCH REMAINS IN EFFECT FROM FRIDAY AFTERNOON
THROUGH FRIDAY EVENING...

A RED FLAG WARNING REMAINS IN EFFECT UNTIL 7 PM EDT THIS EVENING.
A FIRE WEATHER WATCH REMAINS IN EFFECT FROM FRIDAY AFTERNOON
THROUGH FRIDAY EVENING. 

NEARLY CLEAR SKIES AND PLENTY OF SUNSHINE THIS AFTERNOON WILL
RESULT IN CONVECTIVE CURRENTS THAT WILL...IN TURN...MIX DRY AIR
ALOFT DOWN TO THE SURFACE. THIS WILL RESULT IN MEAN RELATIVE
HUMIDITY VALUES FALLING BELOW 35 PERCENT FOR MORE THAN FOUR HOURS
THIS AFTERNOON OVER MOST OF THE INTERIOR SECTIONS OF SOUTH
FLORIDA.

DRY CONDITIONS ARE EXPECTED AGAIN OVER INTERIOR SECTIONS ON
FRIDAY...THEREFORE A FIRE WEATHER WATCH HAS BEEN ISSUED.

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS... LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES
WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL.

A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE
RED FLAG WARNINGS.

$$

FLZ069-075-190430-
/O.CON.KMFL.FW.A.0033.060519T1700Z-060520T0000Z/
WESTERN COLLIER-MAINLAND MONROE-
419 PM EDT THU MAY 18 2006

...FIRE WEATHER WATCH REMAINS IN EFFECT FROM FRIDAY AFTERNOON
THROUGH FRIDAY EVENING...

A FIRE WEATHER WATCH REMAINS IN EFFECT FROM FRIDAY AFTERNOON
THROUGH FRIDAY EVENING. 

DRY CONDITIONS ARE EXPECTED AGAIN OVER INTERIOR SECTIONS ON
FRIDAY...THEREFORE A FIRE WEATHER WATCH HAS BEEN ISSUED. THIS
WATCH WILL BE RE-EXAMINED LATER THIS EVENING.

A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE
RED FLAG WARNINGS.

$$

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Miami, FL wrote its last area forecast discussion before this red flag warning went out at May 18, 4:14 AM EDT, 1 hour 9 minutes earlier.

Area forecast discussion, May 18, 4:14 AM EDT, 1 hour 9 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MIAMI FL
414 AM EDT THU MAY 18 2006

.DISCUSSION...PLEASANT WEATHER CONDITIONS ARE EXPECTED ACROSS
SOUTH FLORIDA OVER THE NEXT SEVERAL DAYS. UPPER TROUGH OVER NEW
ENGLAND WILL CONTINUE TO KEEP DEEP MOISTURE SHUNTED WELL EAST OF
THE LOCAL AREA. AS THIS UPPER TROUGH PULLS OUT OF NEW ENGLAND
THROUGH THE UPCOMING WEEKEND...HIGH PRESSURE OVER THE WESTERN GULF
OF MEXICO WILL MOVE NORTHEAST AND BECOME ESTABLISHED ACROSS SOUTH
FLORIDA ON SATURDAY...THEN MOVE NORTH INTO CENTRAL/NORTH FLORIDA SUNDAY
INTO MONDAY. THE END RESULT WILL BE DRY WEATHER CONDITIONS THROUGH
AT LEAST SATURDAY...WITH SLOWLY WARMING TEMPERATURES.

SUNDAY AND INTO NEXT WEEK STILL LOOKS TO OFFER A RETURNING CHANCE
FOR THUNDERSTORMS ACROSS THE AREA...AS GFS SHOWS DEEP TROPICAL
MOISTURE RETURNING NORTHWARD. HOWEVER...THE LATEST RUN HAS AN
UPPER TROUGH FURTHER EAST OVER THE ATLANTIC NEXT WEEK COMPARED TO
YESTERDAY...AS DOES THE ECMWF...AND THIS WOULD KEEP IT LESS
ACTIVE LOCALLY THAN OTHERWISE. HOWEVER...WITH MOISTURE INCREASING
AND STILL A POSSIBLE SURFACE TROUGH OR LOW DEPICTED BY THE GFS
MODEL...WILL MAINTAIN THUNDERSTORM CHANCES IN THE EXTENDED...WHICH
IS REASONABLE GIVEN THE TIME OF YEAR.

&&

.MARINE...WINDS HAVE FINALLY INCREASED OVER PORTIONS OF THE
AREA...WITH LAKE OBS SHOWING 10-15 KNOTS AND FOWEY NOW 15-
20....BUT SETTLEMENT PT IS STILL LESS THAN 5 KNOTS. MODELS SHOW
PREVAILING WINDS 10-15 KT THIS MORNING OUT OF THE NW THEN
SUBSIDING THIS AFTERNOON. GIVEN THE FACT THAT WINDS HAVE NOW JUST
STARTED TO INCREASE...GULF STREAM SEAS WILL BE LOWERED TO NEAR 5
FT THIS MORNING...DECREASING TO 2-4 FT LATE THIS AFTERNOON. WINDS
ARE EXPECTED TO PREVAIL UNDER 15 KNOTS THROUGH THE REST OF THE
FORECAST PERIOD.

&&

.FIRE WEATHER...THIS IS THE MOST DIFFICULT PART OF THE FORECAST
TODAY. CURRENT DEWPOINTS ACROSS THE AREA AND TO THE NORTH ARE
BETWEEN 55-60. HOWEVER...NAM12 AND WRF SHOW DEWPOINTS FALLING THIS
AFTERNOON WITH DAYTIME MIXING OF DRIER AIR DOWN TO THE
SURFACE...WHICH SEEMS REASONABLE. THESE MODELS VERIFIED WELL
YESTERDAY...AND REALLY HAVE BEEN DOING EXCELLENT WITH RESPECT TO
MIXING OF DRY AIR TO THE SURFACE FOR MUCH OF THIS DRY SEASON...SO
WILL FOLLOW THESE MODELS CLOSELY. THE RESULT WILL BE A FORECAST OF
FOUR HOUR DURATION OF RHS JUST BELOW 35 PERCENT FOR ALL ZONES
EXCEPT WEST COLLIER AND MAINLAND MONROE...WHERE THE NW FLOW OFF
THE GULF WILL MODERATE THESE AREAS. ONSHORE FLOW ALONG THE EAST
COAST MAY DEVELOP AS WELL...BUT INTERIOR PORTIONS OF THESE ZONES
SHOULD NOT SEE THIS MODIFICATION DUE TO THE PREVAILING NW FLOW. SO
WILL POST A RED FLAG WARNING FOR MUCH OF INTERIOR SOUTH
FLORIDA...INCLUDING THE INLAND PORTIONS OF THE EAST COAST ZONES.
IT SHOULD BE SAID THAT IF DEWPOINTS END UP JUST 1-2 DEGREES HIGHER
THAN FORECAST...THEN RHS WOULD ONLY FALL TO 35-40 PERCENT. SO
NEEDLESS TO SAY THIS IS NOT A HIGH CONFIDENCE RFW AS IS SOMETIMES
THE CASE.

DRY AIR LOOKS TO CONTINUE IN PLACE ON FRIDAY...AND NAM12 SHOWS
CRITICAL RHS AND LONG DURATION POSSIBLE AGAIN OVER
GLADES...HENDRY...WESTERN PALM BEACH...AND WESTERN BROWARD ZONES.
SEE NO REASON TO ARGUE WITH THIS AND WILL POST A FIRE WEATHER
WATCH FOR THESE ZONES FOR FRIDAY AFTERNOON. SHOULD NAM12
VERIFY...SATURDAY COULD SEE CRITIAL RHS INTERIOR AREAS YET AGAIN.

&&

.PRELIMINARY POINT TEMPS/POPS...
WEST PALM BEACH  85  65  85  70 /   5   5   5   5
FORT LAUDERDALE  85  68  85  70 /   5   5   5   5
MIAMI            85  68  86  70 /   5   5   5   5
NAPLES           82  67  86  70 /   5   5   5   5

&&

.MFL WATCHES/WARNINGS/ADVISORIES...
FL...NONE.
AM...NONE.
GM...NONE.
&&

DG
Hazardous weather outlook, May 18, 5:04 AM EDT, 19 minutes before
HAZARDOUS WEATHER OUTLOOK FOR SOUTH FLORIDA
NATIONAL WEATHER SERVICE MIAMI FL
504 AM EDT THU MAY 18 2006

FLZ063-066>075-190915-
GLADES-HENDRY-PALM BEACH WESTERN-PALM BEACH EASTERN-
WESTERN COLLIER-EASTERN COLLIER-WESTERN BROWARD-
BROWARD METROPOLITAN-WESTERN DADE-DADE METROPOLITAN-
MAINLAND MONROE-
503 AM EDT THU MAY 18 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH FLORIDA.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

FOR MORE INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN
MIAMI WEBSITE AT WWW.MIAMIWEATHER.INFO.

The office that day

Everything else NWS Miami, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 18, 5:23 AM EDTFire Weather WatchMFLBroward, Collier, Miami-Dade, Monroe, Palm Beach23 hr

Nearby

Red Flag Warnings in Florida, 2006Every red flag warning in 2006

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.